Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Over Medicated .. maybe???

  1. #1
    Moderator Obieone's Avatar
    Join Date
    Aug 2001
    Location
    Manitoba,Canada
    Posts
    5,630

    Question Over Medicated .. maybe???

    How do you know when its time to re-evaluate meds / go on a med vacation ... I'm concerned based on Bill's behaviour lately he needs to back off on some of his pills or change something I just don't know.

    He's on a 25mg Fenatnyl patch, 30mg Paxil, 100mg Lyrica (2x50) and 10mg Oxycodone prn for break thru pain, 10mg Metoclopamide, 40mg Nexium.

    He's becoming very difficult to be around because he's become very detail oriented and very self centered (don't know how else to describe it) he sees every little dust bunny, it's do this .. do that .. not now but right now .. sometimes he changes the subject of a sentence mid stream like his thoughts are running over top of each other and his memory is becoming less .. and less dependable .. I tell him something.. he says I didn't .. I say you forgot ..we're both pissed off . He's quick to anger (getting that wild eyed look) and then other times he seems completely flat. I'm concerned .... is this just the wear and tear of sci and part of his aging (he's 60+1 ) .... I don't think I'm being paranoid and bottom line is I'm worried .. its starting to put a strain on the household.

    This is difficult for me .... I know he needs his pain meds but I'd give anything to have my old Bill back !!

    Obieone
    ~ Be the change you wish to see in the world ~ Mahatma Gandi


    " calling all Angels ...... calling all Angels ....walk me through this one .. don't leave me alone .... calling all Angels .... calling all Angels .... we're tryin' and we're hopin' cause we're not sure how ....... this .... goes ..."
    Jane Siberry

  2. #2
    How long has he been on Lyrica and Paxil?

    Is he up at all now? You know what I'd do (it involves handing him a duster w/ an extension rod).

    I'm sorry, J.

  3. #3
    Hi Obie,

    I see he's on the 25mg Fentanyl patch. I guess the question to ask is how often or "as needed" does Bill avail himself of those 10mg oxycodones?

    He's loaded up on drugs. Just being on the 25mg Fenatnyl patch and whatever amount of ocycodone he's on, is a lot. Added to the Paxil and Lyrica and the other drugs... I mean that's quite a cocktail.

    I'm on 3200mgs of gabapentin and 75mgs of ocycodone a day and that's quite a bit. And of course I want or need more of the oxy!

    I have no idea how you're going to get Bill off the patch and the oxys. That's quite an addiction (dependency) to kick. I just started on the stuff myself and it's like hell/like a very bad irritable flu... plus a lot more aches and pains etc. to suffer when I try to come off the stuff. Or run out because I use too much. I'm really afraid to run out because the withdrawal is so bad. It runs my life now... even more than cigarettes I think. It's terrible.

    You and Bill have quite a problem.

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  4. #4
    This doesn't sound like a narcotic problem to me, all this hyper-focusing etc. Maybe different ppl have different reactions (duhhh, obvs they do.)

  5. #5
    Moderator Obieone's Avatar
    Join Date
    Aug 2001
    Location
    Manitoba,Canada
    Posts
    5,630
    Quote Originally Posted by bob clark View Post
    Hi Obie,
    I guess the question to ask is how often or "as needed" does Bill avail himself of those 10mg oxycodones?
    Bill assures me he only takes a couple every day (sometimes none sometimes more) and based on how often he gets a refill I believe he's telling the truth .... cost is not an issue because I have a drug plan with my job.

    I'm going to dust off my reiki hands and give that another try ...... f'ing sci maybe I just need to do some primal scream therapy .... and maybe ... so does he ......... thanks everyone ....

    Obie
    ~ Be the change you wish to see in the world ~ Mahatma Gandi


    " calling all Angels ...... calling all Angels ....walk me through this one .. don't leave me alone .... calling all Angels .... calling all Angels .... we're tryin' and we're hopin' cause we're not sure how ....... this .... goes ..."
    Jane Siberry

  6. #6
    Quote Originally Posted by Obieone View Post

    it's do this .. do that .. not now but right now .. sometimes he changes the subject of a sentence mid stream like his thoughts are running over top of each other and his memory is becoming less .. and less dependable .. He's quick to anger

    Obieone
    Lyrica messed with my thoughts like you describe. I take oxycodone and when I miss a dose, I can get moody and sometimes demanding in certain situations.

  7. #7
    Lyrica literally gave me double vision, within 24 hours of the 1st dose! My husband can't take the SSRI's, which I believe is what Paxil is. The time he was prescribed those, he went psychotic.

  8. #8
    Banned adi chicago's Avatar
    Join Date
    Jun 2006
    Location
    near dracula castle
    Posts
    9,508
    Quote Originally Posted by betheny View Post
    Lyrica literally gave me double vision, within 24 hours of the 1st dose! My husband can't take the SSRI's, which I believe is what Paxil is. The time he was prescribed those, he went psychotic.
    Happened to me as well ....I could not feel my tongue as well.I stopped taking Lyrica even it is free of charge for me here.I hate the side effects of some meds.
    • Dum spiro, spero.
      • Translation: "As long as I breathe, I hope."

  9. #9
    Quote Originally Posted by betheny View Post
    Lyrica literally gave me double vision, within 24 hours of the 1st dose! My husband can't take the SSRI's, which I believe is what Paxil is. The time he was prescribed those, he went psychotic.
    Hi Obie,

    It's good that Bill doesn't feel the need to take a lot of the oxycodone because it's easy to spiral upward in dose. Like I said, I'm prescribed 75mgs a day but can easily take double that. I imagine you would know if Bill was eating them like Pez... he'd be asking for more refills. I know if I could get more, I'd take them. Pain sux. I'm trying to get to the cause of my pain (MRIs this week) but until then all I can do is mask it with pain pills. Ah, the good ol' days when I took drugs because I wanted to, not because I needed a burning, glass shard-coated brick removed from my side and back.

    About SSRI's, I tried Zoloft too. They start ya out at 25mgs the first week and say that it can take up to 8 weeks before you realize any benefits. What a racket that is... 8 weeks of paying for the stuff before you know whether or not it's working. Cereal companies like General Mills can make a profit by getting ya to buy a single box of Cheerios! At day 8 it's bumped up to 50mgs. Well from day one the stuff drove me crazy but when I took the 50mg pill on day 8 I almost went over edge. I found myself sitting in the middle of livingroom not knowing how I got there or what the hell I was doing there. And just feeling loopy and kinda out of it. And thinking to myself... self... are ya undepressed yet! It's crazy-stupid stuff. It works for some people but others can't tolerate it.

    I think it's like pot. Some people can smoke the stuff all day long and feel relaxed and just wanna pig out on ice cream. Others, like me, get paranoid on the stuff and start worrying about everything under the sun. I can't figure it out but I haven't smoked pot, without being drunk first, in over 25 years.

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  10. #10
    Hi Obie,

    I just re-read your post. Of course none of us here can know what Bill's going through or what's causing his recent strange behavior. We're not doctors. But what you describe sounds like psychotic behavior. The older we get the less able we are to tolerate drugs, especially a large hodgepodge of them. I think they start taking a toll on the brain and body the longer we take them. If you're sure he's only taking a couple oxys a day and he's getting enough sleep, I'd start suspecting the Paxil. When Bill first started on the Paxil, did he believe it was really helping? Did you notice a difference for the better? And did Bill's doctor think it was helping him a lot?

    Ya gotta start somewhere so maybe start titrating Bill off the Paxil. Your doctor can tell you how much to start reducing it by... or we can Google for the information.

    I remember my 80 year old step-father. He was on a dozen or so drugs at the same time. That's ridiculous. Who knows how all those drugs interact with one another? And at 80 years old, I don't think the brain and body can handle all that crap. He died at age 83 of liver failure. What blame can be placed on all the drugs, I don't know... but he never drank or smoked. It seems like doctors prescribe drugs singularly... one at a time, and may not look at the overall picture. They prescribe drugs * la carte but when they're taken altogether they become a stew. Some ingredients don't go well in a stew! And just because 2 is good doesn't make 4 of 'em better!

    Good luck in getting Bill settled down. It seems as though his body is polluted with all those drugs and you'll need to find the one(s) that he can do without. A healthy diet and exercise would probably fix things right up but some of us don't do what's best. Can ya get Bill to start drinking lots of water and wheeling his chair around for exercise? His body probably needs a good cleaning out.

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •